MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER MIS ADJUSTABLE INTRAMEDULLARY FEMORAL GUIDE; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. ZIMMER MIS ADJUSTABLE INTRAMEDULLARY FEMORAL GUIDE; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: spain.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : investigation incomplete.
 
Event or Problem Description
It was reported that during knee arthroplasty the adjustable intramedullary femoral guide became hooked in the patient's femur and could not be extracted.Surgery was delayed one hour to remove the guide from the femur.Cerclage cables were used to stabilize the damage sustained to the patient's femur.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that during knee arthroplasty the adjustable intramedullary femoral guide became hooked in the patient's femur and could not be extracted.The surgeon attempted to use other instrumentation to remove the guide, however, was unsuccessful, and resorted to cutting into the patient's bone to remove the guide.Surgery was delayed one hour to remove the guide from the femur.Cerclage cables were used to stabilize the damage sustained to the patient's femur.The patient did not require any additional care post-operatively.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of pictures provided identified that the femoral guide showed signs of use with no gross visual defects.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h4; h6.Visual examination of the returned product identified signs of use (gouges) and confirming complaint the guide posts are fractured.Not all pieces were returned.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device was submitted for further analysis.Analysis determined the optical images of the device fracture surface exhibited excessively smeared surface for the most part.However, a portion of non-smeared surface on the device showed indications of river line artifacts suggesting that the device was suspected to have fractured due to bending overload.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER MIS ADJUSTABLE INTRAMEDULLARY FEMORAL GUIDE
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
.
warsaw, IN 46582
5745260384
MDR Report Key18932404
Report Number0001822565-2024-00932
Device Sequence Number15789443
Product Code FZX
UDI-Device Identifier00889024212923
UDI-Public(01)00889024212923(10)64298338
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596704200
Device Lot Number64298338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer03/22/2024
08/22/2024
06/27/2025
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date03/22/2024
08/28/2024
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown